Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 91, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 20, 2006, 6:55 PM MDT for Kimball County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 6:55 PM MDT (00:55 UTC)
- Expired
- Jul 20, 2006, 7:22 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 82 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:47 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2349 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 210055 SVRCYS NEC105-210145- /O.NEW.KCYS.SV.W.0091.060721T0055Z-060721T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 655 PM MDT THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 745 PM MDT * AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN LARAMIE COUNTY...OR ABOUT 24 MILES SOUTHWEST OF KIMBALL...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN KIMBALL COUNTY AT 710 PM MDT LAT...LON 4117 10405 4101 10405 4100 10341 4115 10356 $$
1 follow-up statement
000 WWUS55 KCYS 210122 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 721 PM MDT THU JUL 20 2006 NEC105-210131- /O.CAN.KCYS.SV.W.0091.000000T0000Z-060721T0145Z/ KIMBALL NE- 721 PM MDT THU JUL 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIMBALL COUNTY IS CANCELLED... AT 720 PM MDT...DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT THURSDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4117 10405 4101 10405 4100 10341 4115 10356 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:30 PM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 20, 2:30 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT THU JUL 20 2006 .SHORT TERM...NOW THROUGH SATURDAY...UPPER VORT IS MAKING ITS WAY THROUGH CENTRAL WYOMING AT THIS TIME...AND PRECIP IS BECOMING MORE CONVECTIVE IN NATURE. LIKELY POPS APPEAR WARRANTED TROUGH THE LATE AFTERNOON IN THE WYOMING PLAINS WITH ACTIVITY CONTINUING IN THE NEB PANHANDLE UNTIL LATER IN THE EVENING. GFS AND WRF PROG A MCS TO DEVELOP AROUND 03Z...AND THAT FEATURE SHOULD BE OUT OF THE AREA BY MIDNIGHT. WITH UPPER SUPPORT WANING AT THAT TIME...ONLY SHOWERS WILL EXIST IN THE LIGHT UPSLOPE REGIME THROUGH THE MORNING HOURS. ATMOSPHERE SHOULD DRY OUT THROUGH THE DAY TOMORROW AS NW FLOW ALOFT INITIATES AHEAD OF A VERY STRONG WESTERN CONUS RIDGE. THIS RIDGE WILL SLIDE SLOWLY EASTWARD THROUGH THE WEEKEND AND BRING WARMER AND DRIER CONDITIONS WITH IT. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. STRONG UPPER LEVEL RIDGE OVER WESTERN UNITED STATES WILL LEAD TO WARMER CONDITIONS FOR SATURDAY THROUGH EARLY NEXT WEEK. WILL BE DRY INITIALLY ACROSS MUCH OF THE CWA...EXCEPT FOR AN ISOLATED SHOWER OR THUNDERSTORM THAT MAY DEVELOP OVER THE MEDICINE BOW AND SIERRA MADRE MOUNTAINS EACH AFTERNOON. HOWEVER...VERY LOW GRADE POPS EXPECTED AT THIS TIME. WRF SHOWS 700MB INCREASE ONCE AGAIN SUNDAY AFTERNOON WITH TEMPERATURES REACHING UP TO 20C IN WESTERN PORTIONS OF THE CWA. HIGH TEMPERATURES ON SUNDAY EXPECTED TO WARM 4 TO 6F DEGREES COMPARED TO SATURDAY...WITH EASTERN WYOMING AND NEBRASKA PANHANDLE IN UPPER 80S TO LOWER 90S. MONDAY WILL BE SIMILAR TO SUNDAY IN TERMS OF HIGH TEMPERATURES...BUT WILL START TO SEE SOME MORE MOISTURE FILTER INTO WESTERN PORTIONS OF WYOMING LEADING TO A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS WEST OF LARAMIE. SEVERAL UPPER LEVEL DISTURBANCES BEGIN TO ROTATE AROUND THE UPPER LEVEL RIDGE WITH LEESIDE SURFACE LOW DEVELOPING ON TUESDAY AND MOVING INTO SOUTH DAKOTA AND NORTHERN NEBRASKA ON WEDNESDAY. EXPECT HIGH TEMPERATURES TO DECREASE SLIGHTLY WITH INCREASING CHANCES OF THUNDERSTORM ACTIVITY ON TUESDAY THROUGH THURSDAY. ALTHOUGH TEMPERATURES WILL BE LOWER ON WEDNESDAY AND THURSDAY...THEY WILL STILL REMAIN ABOVE SEASONAL NORMALS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SOWKO/MG
Hazardous weather outlook, Jul 20, 10:50 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT THU JUL 20 2006 WYZ061>066-211045- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1050 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT FOLLOWING THE MORNING SHOWERS....SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND WEST OF THE LARAMIE RANGE EARLY THIS AFTERNOON. THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 20 MPH AND END BY 7 PM. THE STORMS THAT FORM WILL NOT PRODUCE SEVERE WEATHER. HOWEVER...LIGHTNING...LOCAL WIND GUSTS TO 45 MPH...AND LIGHT TO MODERATE RAIN ARE POSSIBLE. SEVERE DROUGHT CONTINUES OVER CARBON COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE AREA ON TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. FIRE DANGER WILL BE HIGH ALONG AND WEST OF THE LARAMIE RANGE ON SATURDAY THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM AND DRY. SEVERE DROUGHT CONTINUES OVER CARBON COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-067>070-211045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1050 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM OVER THE LARAMIE RANGE EARLY THIS AFTERNOON AND THEN MOVE EAST OR SOUTHEAST THROUGH THE LATE EVENING. THE ACTIVITY WILL WEAKEN AND END BETWEEN 6 PM AND 8 PM ACROSS SOUTHEAST WYOMING...BUT WILL CONTINUE THROUGH MIDNIGHT OVER THE WESTERN NEBRASKA PANHANDLE. SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF THE LARAMIE RANGE FROM MID AFTERNOON THROUGH LATE EVENING...HAIL TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND HEAVY RAINFALL ARE POSSIBLE. LOCALIZED FLOODING MAY OCCUR WITH WITH THE HEAVIER STORMS. SEVERE LONG TERM DROUGHT CONTINUES FOR THE SOUTHERN TWO THIRDS OF THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE AREA ON WEDNESDAY AFTERNOON AND EVENING. FIRE DANGER WILL BE HIGH EAST OF THE LARAMIE RANGE ON SATURDAY THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM AND DRY. SEVERE DROUGHT CONTINUES OVER THE SOUTHERN TWO THIRDS OF THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING IN MOST AREAS EAST OF THE LARAMIE RANGE. SOWKO
In the hours before
Local storm report, Jul 20, 4:31 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 10 SW CHUGWATER 41.65N 104.96W
07/20/2006 E1.75 INCH LARAMIE WY LAW ENFORCEMENT
&&
GOERINGLocal storm report, Jul 20, 4:53 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 15 E CHUGWATER 41.76N 104.53W
07/20/2006 E2.50 INCH GOSHEN WY TRAINED SPOTTER
0447 PM HAIL 17 E CHUGWATER 41.76N 104.49W
07/20/2006 E1.75 INCH GOSHEN WY LAW ENFORCEMENT
&&
GOERINGLocal storm report, Jul 20, 5:27 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 5 S YODER 41.85N 104.29W
07/20/2006 E70.00 MPH GOSHEN WY TRAINED SPOTTER
&&Local storm report, Jul 20, 5:45 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 10 SW CHUGWATER 41.65N 104.96W
07/20/2006 E1.75 INCH LARAMIE WY LAW ENFORCEMENT
0444 PM TSTM WND GST CHUGWATER 41.76N 104.82W
07/20/2006 M63.00 MPH PLATTE WY TRAINED SPOTTER
8-10 INCH COTTONWOOD TREE BLOWN DOWN
0444 PM HAIL CHUGWATER 41.76N 104.82W
07/20/2006 E0.25 INCH PLATTE WY TRAINED SPOTTER
0446 PM HAIL 15 E CHUGWATER 41.76N 104.53W
07/20/2006 E2.50 INCH GOSHEN WY TRAINED SPOTTER
0447 PM HAIL 17 E CHUGWATER 41.76N 104.49W
07/20/2006 E1.75 INCH GOSHEN WY LAW ENFORCEMENT
0523 PM TSTM WND GST 5 S YODER 41.85N 104.29W
07/20/2006 E70.00 MPH GOSHEN WY TRAINED SPOTTER
&&Local storm report, Jul 20, 6:45 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
645 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 6 WSW BURNS 41.16N 104.47W
07/20/2006 LARAMIE WY PUBLIC
MULTIPLE TREES KNOCKED DOWN...APPROXIMATELY 6 INCHES IN
DIAMETER. SHINGLES KNOCKED OFF ROOF.
&&Local storm report, Jul 20, 6:50 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 3 S BURNS 41.15N 104.36W
07/20/2006 LARAMIE WY TRAINED SPOTTER
ROOF REMOVED FROM BARN
&&Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.